Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 131, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 29, 2007, 4:13 PM CDT for Greene County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 29, 2007, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 14 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:40 PM CDT | FLASH FLOOD | Springfield, MO | FLASH FLOODING IS OCCURRING OVER SEVERAL ROADS IN THE CITY OF SPRINGFIELD. |
| Jun 29, 4:42 PM CDT | FLASH FLOOD | Springfield, MO | STRANDED MOTORIST ON NATIONAL AND SOUTH STREET. |
| Jun 29, 4:43 PM CDT | FLASH FLOOD | Springfield, MO | THIS IS A CORRECTION TO A PREVIOUS LSR. THE STRANDED MOTORIST WAS LOCATION NEAR MADISON AND SOUTH STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 292116
FFWSGF
MOC077-300300-
/X.NEW.KSGF.FF.W.0131.070629T2113Z-070630T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
413 PM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE CITY
OF SPRINGFIELD. FLASH FLOODING OF CITY STREETS AND LOW LYING
AREAS IS EXPECTED AS THIS STORM PRODUCES VERY HEAVY RAIN OVER THE
CITY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BATTLEFIELD...REPUBLIC...SPRINGFIELD...STRAFFORD...ASH GROVE...FAIR
GROVE...WALNUT GROVE AND WILLARD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3710 9322 3710 9361 3741 9363 3741 9322
3740 9321 3740 9309 3727 9309 3726 9307
3709 9309 3709 9321
$$
CRAMER1 follow-up statement
000
WGUS73 KSGF 300217
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT FRI JUN 29 2007
MOC077-300226-
/X.CAN.KSGF.FF.W.0131.000000T0000Z-070630T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
916 PM CDT FRI JUN 29 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GREENE COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
LAT...LON 3710 9322 3710 9361 3741 9363 3741 9322
3740 9321 3740 9309 3727 9309 3726 9307
3709 9309 3709 9321
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:23 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 29, 3:23 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT FRI JUN 29 2007
.DISCUSSION...
FORECAST HIGHLIGHTS/CHALLENGES FOR THIS FORECAST PACKAGE WILL BE
CONTINUED ONGOING SHOWER AND THUNDERSTORM CHANCES...ALONG WILL
FLASH FLOOD POTENTIAL. GENERALLY FOR THIS FORECAST PACKAGE HAVE
FOLLOWED THE GFS ON PROBABILITIES OF PRECIPITATION AND TEMPERATURES
THROUGH SUNDAY NIGHT.
CURRENTLY SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE CWA IN A
VERY MOIST UNSTABLE AIRMASS. THIS SCATTERED ACTIVITY SHOULD BEGIN
TO DISSIPATE AROUND SUNSET AS THIS ACTIVITY IS STABILITY BASED. AN
UPPER LEVEL LOW CURRENTLY LOCATED IN CENTRAL OKLAHOMA WILL
CONTINUE TO SPIN ENERGY TOWARDS THE AREA OVERNIGHT. THIS WILL KEEP
SHOWER AND THUNDERSTORMS POSSIBLE THROUGH THE OVERNIGHT
HOURS...WITH THE BETTER CHANCES OCCURRING OVER THE WESTERN CWA.
THE MAIN THREAT WITH THIS ACTIVITY WILL BE VERY HEAVY RAINFALL AND
FLASH FLOODING. THERE COULD BE A ISOLATED STORM OR TWO THAT
CONTAINS MARGINALLY SEVERE WIND GUSTS THROUGH THE EVENING HOURS TODAY.
UPPER LEVEL ENERGY WILL REMAIN OVER THE AREA TOMORROW AS THE UPPER
LEVEL LOW CONTINUES TO SPIN ENERGY INTO EASTERN KANSAS AND EXTREME
SOUTHWESTERN MISSOURI. AGAIN THE VERY HEAVY RAINFALL AND
FLASH FLOOD THREAT WILL CONTINUE. HAVE GONE AHEAD AND EXTENDED THE
FLASH FLOOD WATCH FOR THE WESTERN COUNTIES IN THE CWA. ELSEWHERE
SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP IN THE
LATE MORNING INTO THE EVENING HOURS.
ON SUNDAY THE UPPER LEVEL LOW WILL REMAIN OVER THE REGION. AS THE
DAY WEARS ON THE UPPER LEVEL ENERGY FOR THE LOW WILL BEGIN TO
SLIDE TO THE SOUTHWEST. HAVE INCREASED POPS OVER THE WESTERN CWA
AS THE LOW MOVES OFF AND LEFT SLIGHT CHANCES THROUGHOUT THE REST
OF THE CWA.
BY MONDAY AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD INTO THE
REGION. THIS WILL BRING A WARMER AND DRIER AIRMASS INTO THE AREA.
THE MODELS SHOW A MOISTURE GRADIENT SEEN BOTH ON THE 925MB DEW
POINTS AND THE 700-300MB LAYER RELATIVE HUMIDITY. THIS MOISTURE
GRADIENT WILL SET UP AROUND THE MISSOURI ARKANSAS BORDER ON MONDAY
AND TUESDAY. CANNOT RULE OUT A THUNDERSTORM DEVELOPING IN THIS
MOISTURE. WITH MUCH DRIER AIR OVER THE REMAINDER OF THE CWA DO NOT
SEE MUCH OF A CHANCE FOR THUNDERSTORM DEVELOPMENT.
BETTER RAIN CHANCE WILL OCCUR ON THURSDAY AS A COLD FRONT DROPS
THROUGH THE AREA. HAVE GONE WITH THE MODEL SOLUTION THAT BRINGS
THE FRONT THROUGH THE AREA ON THE DAY THURSDAY INTO THURSDAY
EVENING. THE CURRENT 12Z GFS RUN BRINGS THE FRONT THROUGH FASTER
ON WEDNESDAY NIGHT. THE PREVIOUS GFS RUNS AND THE MODELS SHOW A
SLOWER SOLUTION.
&&
.AVIATION...
THE EFFECTS OF SCATTERED SHOWERS AND THUNDERSTORMS WERE THE PRIMARY
CHALLENGE IN THIS AFTERNOON AVIATION FORECASTS. THE TROPICAL LIKE
AIRMASS REMAINS ANCHORED OVER SOUTHERN MISSOURI...WHICH WILL
FACILITATE NUMEROUS AFTERNOON STORMS. THE PREDOMINATE STORM MODE
WILL BE PULSE STORMS...CAPABLE OF PRODUCING BRIEF DOWNPOURS ALONG
WITH A FEW CLOUD TO GROUND LIGHTNING STRIKES. LOOK FOR
DETERIORATING FLIGHT CONDITIONS IF ONE OF THESE STORMS IMPACTS
EITHER THE JOPLIN OR SPRINGFIELD AIRPORTS.
THE LATEST THINKING IS THAT AN EXTENDED PERIOD OF DRY WEATHER MAY BE
POSSIBLE FOR TONIGHT...AND WILL LIKELY CUT BACK ON THE PESSIMISTIC
PRECIP WORDING IN THE TAFS.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
068>071-079>081-090-091-095-103-104.
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR MOZ066-067-077-
078-088-089-093-094-101-102.
KS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ073-097-101.
&&
WISEHazardous weather outlook, Jun 29, 12:56 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT FRI JUN 29 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. A PERSISTENT UPPER LEVEL LOW OVER THE SOUTHERN PLAINS WILL INTERACT WITH THIS MOIST AIRMASS AND CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP. ADDITIONALLY...A SLOW MOVING AND WEAK COLD FRONT REMAINS OVER SOUTHERN MISSOURI...WHICH WILL ALSO AID IN THUNDERSTORM DEVELOPMENT. IN GENERAL...THE HEAVIEST RAIN WILL OCCUR OVER SOUTHEAST KANSAS AND PARTS OF WEST CENTRAL AND CENTRAL MISSOURI THIS AFTERNOON AND EVENING...MAINLY NORTHWEST OF A CARTHAGE TO VIENNA LINE. HOWEVER..OTHER ISOLATED TO SCATTERED SLOW MOVING THUNDERSTORMS WILL ALSO OCCUR OVER THE REST OF THE MISSOURI OZARKS PRODUCING LOCALIZED HEAVY RAINFALL...AND GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE FRONTAL BOUNDARY AND UPPER LEVEL LOW PRESSURE WILL REMAIN NEAR THE OUTLOOK AREA INTO SATURDAY. SHOWERS AND THUNDERSTORMS WILL THEREFORE CONTINUE INTO SATURDAY...AND POSSIBLY EVEN SUNDAY OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HEAVY RAINFALL AND FLASH FLOODING POTENTIAL CONTINUES TO EXIST INTO THIS WEEKEND. SHOWER AND THUNDERSTORM CHANCES WILL THEN DIMINISH EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT ALONG THE ARKANSAS BORDER IN EXTREME SOUTHWEST MISSOURI. THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE CWA THURSDAY AS A COLD FRONT DROPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Jun 29, 11:35 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT FRI JUN 29 2007 MOZ083-291700- DENT MO- 1135 AM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR DENT COUNTY UNTIL NOON CDT... AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SALEM TO SALEM TO 13 MILES SOUTH OF SALEM...OR ALONG A LINE EXTENDING FROM SALEM TO 13 MILES SOUTH OF SALEM...MOVING NORTHEAST AT 20 MPH. PEOPLE IN CENTRAL DENT COUNTY...INCLUDING THE CITY OF SALEM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:04 PM CDT | Flash Flood Warning | SGF | Jasper | 3 hr |
| Jun 28, 7:13 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jun 28, 9:54 PM CDT | Flash Flood Warning | SGF | Dade, Polk | 6 hr |
| Jun 29, 12:22 AM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jun 29, 1:03 AM CDT | Flash Flood Warning | SGF | Pulaski | 5 hr |
| Jun 29, 2:58 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps | 3 hr |
| Jun 29, 12:10 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Jun 29, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 65 min |
| Jun 29, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 34 min |
| Jun 29, 6:05 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jun 29, 6:58 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.